Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 40, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2019, 6:52 PM CDT for Keya Paha County, Rock County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 6:52 PM CDT (23:52 UTC)
- Expired
- May 26, 2019, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:56 PM CDT | HAIL 1 | 8 Se Springview, NE | HEAVY RAINFALL WITH IT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WUUS53 KLBF 262352 SVRLBF NEC103-149-270030- /O.NEW.KLBF.SV.W.0040.190526T2352Z-190527T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 652 PM CDT Sun May 26 2019 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northern Rock County in north central Nebraska... Southeastern Keya Paha County in north central Nebraska... * Until 730 PM CDT. * At 652 PM CDT, a severe thunderstorm was located 10 miles southeast of Springview, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Brocksburg and Mariaville. This includes Highway 12 between mile markers 74 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4266 9964 4278 9968 4297 9928 4267 9927 TIME...MOT...LOC 2352Z 247DEG 16KT 4273 9959 HAIL...1.25IN WIND...<50MPH $$ CDC
2 follow-up statements
840 WWUS53 KLBF 270008 SVSLBF Severe Weather Statement National Weather Service North Platte NE 708 PM CDT Sun May 26 2019 NEC103-149-270030- /O.CON.KLBF.SV.W.0040.000000T0000Z-190527T0030Z/ Rock NE-Keya Paha NE- 708 PM CDT Sun May 26 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHEASTERN ROCK AND SOUTHEASTERN KEYA PAHA COUNTIES... At 707 PM CDT, a severe thunderstorm was located 13 miles east of Springview, moving northeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. Locations impacted include... Brocksburg and Mariaville. This includes Highway 12 between mile markers 74 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4267 9948 4281 9962 4297 9928 4267 9927 TIME...MOT...LOC 0007Z 241DEG 17KT 4280 9949 HAIL...1.00IN WIND...<50MPH $$ CDC
419
WWUS53 KLBF 270025
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
725 PM CDT Sun May 26 2019
NEC103-149-270035-
/O.EXP.KLBF.SV.W.0040.000000T0000Z-190527T0030Z/
Rock NE-Keya Paha NE-
725 PM CDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK AND
SOUTHEASTERN KEYA PAHA COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4267 9948 4281 9962 4297 9928 4267 9927
TIME...MOT...LOC 0025Z 247DEG 16KT 4283 9940
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:31 PM CDT, 21 minutes earlier.
Area forecast discussion, May 26, 6:31 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Sun May 26 2019 .SHORT TERM...(This evening through Monday night) Issued at 352 PM CDT Sun May 26 2019 Strong to severe thunderstorms will be possible tonight, and again Monday afternoon and evening. Deep southwesterly flow aloft is in place across the region this afternoon and will remain in place through Monday night. Surface low pressure in eastern Colorado will track into southern Nebraska tonight. A strong disturbance in the TX panhandle and nern NM will move quickly northeast this evening and produce clusters of thunderstorms, initially in southwest Nebraska to spread northeast overnight. Severe storms are possible south of highway 2, with strong storms to the north. Large hail and damaging winds will be possible. The focus for heavy rainfall is expected to be east of Imperial through Stapleton and Bassett. Rainfall amounts of a half inch could be widespread with locally an inch and a half overnight. Less coverage across western areas. On Monday, a surface front will strengthen, generally near Highway 2. Shower or thunderstorm activity will be fairly isolated in the morning, then new development should quickly occur by 4 pm cdt. Nearly all of western Nebraska is in a slight risk for severe thunderstorms except for far southwestern areas, where strong storms are still possible. Due to the existence of a warm front and strong shear aloft, an isolated tornado is possible in addition to large hail and damaging winds late afternoon into Monday evening. Heaviest rainfall amounts to be across north central Nebraska up to a half inch with locally an inch. .LONG TERM...(Tuesday through Sunday) Issued at 352 PM CDT Sun May 26 2019 On Tuesday, the upper low will begin to move into the panhandle and southwest Nebraska in the afternoon. The risk for severe weather should shift east to still include areas east of Burwell through Bassett. Rainfall amounts will increase significantly by Tuesday afternoon across north central Nebraska. Areas north and west of the upper low center can expect the heaviest rainfall into Tuesday night, which again includes north central Nebraska. Have extended the Flood Watch through 12Z Wednesday to include rainfall Tuesday night. Shower chances linger Wednesday as the upper low lifts slowly eastward. Highs limited to the lower 60s most areas. Lesser chances for showers or thunderstorms Thursday through Sunday. Yet, synoptically the flow will remain fairly zonal and a moist atmosphere will remain in place. Highs look to range in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 631 PM CDT Sun May 26 2019 Showers and thunderstorms will become more widespread this evening and tonight across western Nebraska while MVFR cigs continue. Gusty erratic winds, hail, and torrential rainfall are the primary threats with these storms. Brief rapid drops in visby are likely with any storm, along with lower cigs. The consistent rain tapers off by 12z for most of western Neb, but cigs drop into IFR category. Easterly surface winds strengthen heading into Monday afternoon with gusts exceeding 20 kts. && .HYDROLOGY... Issued at 352 PM CDT Sun May 26 2019 River levels continue to fall on the Elkhorn river at Atkinson and Ewing. Atkinson gauge remains above minor flood stage with the latest reading at 7.90 ft. A flood warning remains in effect for west central Holt county through early Sunday evening and may need to be extended. Elsewhere, a Flood Warning remains in effect in northern Brown County though officials reported water levels have decreased there. A Flood Advisory remains in effect for the Cedar river near Erickson as water levels remained high with additional heavy rainfall possible tonight. Otherwise, rainfall totals were increased slightly with amounts near 2 inches across parts of far northern NE. Storms and significant rainfall totals remain possible tonight through Tuesday night with the Flood Watch extended 12 hours until 12Z Wednesday. The heaviest widespread rain is expected to occur Sunday night, Monday night, Tuesday afternoon and Tuesday night. Overall, total rainfall amounts of 1 to 2 inches are forecast across northern NEB and the northern Sandhills with locally higher amounts possible. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for NEZ004>010-023>029-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Roberg
Hazardous weather outlook, May 26, 3:43 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 343 PM CDT Sun May 26 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 343 PM CDT Sun May 26 2019 /243 PM MDT Sun May 26 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Flood warnings and advisories remain in effect across portions of north central Nebraska, including the Elkhorn and Cedar Rivers. Please refer to the latest flood products for details. Isolated to scattered strong/severe thunderstorms are possible this evening and into the overnight for all of western and north central Nebraska. The main threats will be large hail, damaging winds, and torrential rainfall. The area of greatest concern will be across portions of southwest Nebraska into south central Nebraska, generally along and south of Interstate 80. Moderate to heavy rainfall will be possible this evening and overnight hours with rainfall amounts between a half inch to three quarters of an inch across portions of central Nebraska. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered severe thunderstorms will be possible late Monday afternoon and into Monday night. The area of greatest concern is across the Sandhills and northern Nebraska. The main threats will be large hail, damaging wind gusts, torrential rainfall and isolated tornadoes. Storms and significant rainfall totals are possible through Tuesday evening. The heaviest widespread rain is expected to occur Monday night and Tuesday. Total rainfall amounts between 1 to 2 inches are in the forecast. The additional rainfall will increase the potential for flooding due to already saturated soils, increased runoff, and high water tables. A Flood Watch goes into effect Sunday evening through Tuesday evening for the northern Sandhills and northern Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to report hail, wind, and flooding to the National Weather Service over the next several days. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, May 26, 5:35 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
535 PM CDT Sun May 26 2019
NEZ071-262330-
Frontier NE-
535 PM CDT Sun May 26 2019
...SPECIAL WEATHER STATEMENT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Elwood to Cambridge.
Movement was northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
These storms will remain over mainly rural areas of southeastern
Frontier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4051 10006 4058 9998 4044 9998 4043 10009
4035 10010 4035 10029
TIME...MOT...LOC 2235Z 221DEG 15KT 4050 10004 4029 10016
CDCSpecial weather statement, May 26, 5:47 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service North Platte NE 547 PM CDT Sun May 26 2019 NEZ007-009-010-262345- Holt NE-Rock NE-Boyd NE- 547 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT AND WEST CENTRAL BOYD COUNTIES UNTIL 645 PM CDT... At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near Newport, or near Bassett, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newport and Dustin. This includes Highway 20 between mile markers 262 and 276. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4250 9942 4264 9956 4291 9904 4274 9886 TIME...MOT...LOC 2246Z 234DEG 18KT 4262 9941 CDC
Local storm report, May 26, 5:52 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL JOHNSTOWN 42.57N 100.06W
05/26/2019 M1.00 INCH BROWN NE TRAINED SPOTTER
QUARTER SIZED HAIL WITH TORRENTIAL RAINFALL
&&
THORNESpecial weather statement, May 26, 5:57 PM CDT, 55 minutes before
Special Weather Statement National Weather Service North Platte NE 557 PM CDT Sun May 26 2019 NEZ006-008-009-262345- Brown NE-Rock NE-Keya Paha NE- 557 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCK...NORTHEASTERN BROWN AND EASTERN KEYA PAHA COUNTIES UNTIL 645 PM CDT... At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Ainsworth, moving northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Springview, Burton, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Bobcat State Wildlife Management Area, Pine Glen State Wildlife Refuge, Antelope Peak and Meadville. This includes the following highways... Highway 183 between mile markers 198 and 215. Highway 12 between mile markers 49 and 51, and between mile markers 54 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4255 9992 4266 9999 4296 9963 4272 9939 TIME...MOT...LOC 2257Z 234DEG 18KT 4267 9988 CDC
Special weather statement, May 26, 6:32 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
632 PM CDT Sun May 26 2019
NEZ007-010-270030-
Holt NE-Boyd NE-
632 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOLT AND WESTERN
BOYD COUNTIES UNTIL 730 PM CDT...
At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Naper to near Stuart. Movement
was northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Spencer, Stuart, Butte, Naper, Dustin, Anoka, Spencer Dam, Midway,
Parshall Bridge State Wildlife Management Area, Hull Lake State
Wildlife Management Area and Anncar.
This includes the following highways...
Highway 20 between mile markers 276 and 281.
Highway 281 between mile markers 197 and 223.
Highway 12 between mile markers 86 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4264 9861 4257 9923 4288 9924 4300 9914
4300 9866
TIME...MOT...LOC 2331Z 222DEG 28KT 4286 9913 4268 9916
BJT/CDCSpecial weather statement, May 26, 6:34 PM CDT, 18 minutes before
Special Weather Statement National Weather Service North Platte NE 634 PM CDT Sun May 26 2019 NEZ006-008-009-270030- Brown NE-Rock NE-Keya Paha NE- 634 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN BROWN AND EASTERN KEYA PAHA COUNTIES UNTIL 730 PM CDT... At 634 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Springview, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springview, Thomas Creek State Wildlife Management Area, Mills, Brocksburg, Mariaville and Pine Glen State Wildlife Refuge. This includes the following highways... Highway 183 between mile markers 206 and 214. Highway 12 between mile markers 49 and 51, and between mile markers 63 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4262 9926 4262 9972 4282 9982 4300 9927 TIME...MOT...LOC 2334Z 243DEG 18KT 4273 9967 BJT/CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:17 AM CDT | Special Weather Statement | LBF | Sheridan | 28 min |
| May 26, 6:36 AM CDT | Special Weather Statement | LBF | Garden | 54 min |
| May 26, 5:23 PM CDT | Special Weather Statement | LBF | Brown | 37 min |
| May 26, 5:35 PM CDT | Special Weather Statement | LBF | Frontier | 55 min |
| May 26, 5:47 PM CDT | Special Weather Statement | LBF | Rock | 58 min |
| May 26, 5:57 PM CDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| May 26, 5:59 PM CDT | Areal Flood Warning | LBF | Brown | 27 hr |
| May 26, 6:32 PM CDT | Special Weather Statement | LBF | Boyd | 58 min |
| May 26, 6:34 PM CDT | Special Weather Statement | LBF | Keya Paha | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.